California, 2006Flash Flood in California, September 7, 2006
September 7, 2006 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 7, 1:50 PM PST, 6 hours 25 minutes earlier.
Area forecast discussion, Sep 7, 1:50 PM PST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PDT THU SEP 7 2006
CORRECTED TO ADD NEW SYNOPSIS SECTION
.SYNOPSIS...THUNDERSTORM ACTIVITY WILL BE POSSIBLE TONIGHT OVER
PORTIONS OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA. A DRIER AIR MASS
THEN SPREADS ACROSS THE REGION FROM WEST TO EAST FRIDAY AND SATURDAY
FOR DECREASING THUNDERSTORM COVERAGE AND NEAR NORMAL TEMPERATURES.
&&
.SHORT TERM...THUNDERSTORMS HAD FORMED BY 2 PM OVER THE MOUNTAINS OF
SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY IN ARIZONA WITH ONLY A
FEW CU FORMING TO THIS POINT OVER THE CALIFORNIA ZONES. THIS
COINCIDES WELL WITH SATELLITE SOUNDER LI IMAGERY SHOWING THE BEST
INSTABILITY IN THESE AREAS. HOWEVER...WOULD NOT BE SURPRISED TO SEE
ISOLATED TSTORMS FORMING OVER WESTERN SAN BERN AND SOUTHEAST INYO
COUNTIES OVER THE NEXT HOUR AS INSTABILITY IS INCREASING THERE AS
WELL. THUNDERSTORMS SHOULD BEGIN TO ROLL OFF THE MOUNTAINS AND
AFFECT VALLEY LOCATIONS OVER THE NEXT SEVERAL HOURS.
MODELS CONTINUE TO SHOW NORTHWEST FLOW ALOFT OVER THE REGION THROUGH
TONIGHT BEFORE BECOMING WEST TO SOUTHWESTERLY FRIDAY. THIS
TRANSITION MAY HELP SCOUR SOME OF THE MOISTURE OUT OF THE
AREA...ESPECIALLY CALIFORNIA AND SOUTHERN NEVADA. HOWEVER...MOISTURE
COULD LINGER IN NW ARIZONA FOR ANOTHER COUPLE OF DAYS FOR ISOLATED
TSTORM ACTIVITY THERE. MODELS ARE IN GOOD AGREEMENT FORECASTING A
SHARP TROUGH APPROACHING THE PAC NW FRIDAY AND THEN INTO THE COAST
ON SATURDAY. THIS SHOULD HELP KICK UP SOUTH TO SOUTHWESTERLY WINDS
BOTH TOMORROW AND SATURDAY. TEMPERATURES SHOULD ALSO REBOUND FRIDAY
IN THE SOUTHWEST FLOW BUT REMAIN AT OR JUST BELOW NORMAL LEVELS AREA
WIDE. THE GFS IS FORECASTING A 70 KT JET STREAK MOVING ACROSS SAN
BERNARDINO AND SOUTHERN MOHAVE COUNTY EARLY FRIDAY WHICH COULD LEND
SUPPORT TO SOME EARLY MORNING CONVECTIVE ACTIVITY OVER MAINLY THE
SOUTHEASTERN PORTION OF THE CWA. BY AFTERNOON...THE UPPER SUPPORT
EXITS INTO ARIZONA AND THE AIRMASS BEGINS TO STABILIZE. THIS COULD
LEAD TO TSTORM CHANCES ACTUALLY DECREASING IN THE AFTERNOON AND
EVENING. BY SATURDAY...DEPENDING ON HOW THE INCOMING SYSTEM
EVOLVES...THE NORTHERN TIER ZONES COULD EXPERIENCE SOME COOLING
REGARDLESS...THERE WILL LIKELY BE LITTLE CHANGE OVER THE SOUTHERN
REGIONS. MODEL SOLUTIONS DIVERGE BY SUNDAY MORNING WITH THE GFS
FORECASTING A CLOSED H5 569 LOW OVER NORTHERN NEVADA WHILE THE ECMWF
AND UKMET LIFT THE LOW INTO ALBERTA AND SASKATCHEWAN WITH THE H5 579
HEIGHT CONTOUR OVER NORTHERN NEVADA/SOUTHERN IDAHO.
.LONG TERM...QUIET WEATHER EXPECTED THROUGHOUT EXTENDED WITH MODELS
DEPICTING A TROUGH TO PASS TO OUR NORTH LATE THIS WEEKEND. ECMWF AND
DGEX FAVOR A WEAKER AND FASTER SCENARIO WITH TROUGH PASSAGE NORTH OF
THE CWA WHILE THE GFS CLOSES OFF A 500MB LOW AND DROPS IT OVER NRN
NV SUNDAY...INTO UT BY MONDAY MORNING. WITH SIGNIFICANT LOW LEVEL
DRYING EXPECTED ACROSS THE CWA THIS WEEKEND...MODEL DIFFERENCES
SUNDAY INTO EARLY NEXT WEEK SHOULD HAVE LITTLE IMPACT ON OUR WEATHER
WITH THE EXCEPTION OF STRONGER SOUTHERLY SURFACE WINDS AND INCREASED
CLOUDINESS ACROSS THE NRN HALF OF THE CWA. TEMPERATURES SUNDAY AND
MONDAY WILL BE SLIGHTLY BELOW NORMAL...THEN INCREASING SLOWLY AFTER
THAT WITH HIGH PRESSURE BUILDING BACK IN.
&&
.AVIATION...THUNDERSTORMS IN ALL CORRIDORS THIS AFTERNOON AND
EVENING...DIMINISHING SEVERAL HOURS AFTER SUNSET. COVERAGE WILL BE
MOST EXTENSIVE ACROSS THE MORMON MESA AND PEACH SPRINGS
CORRIDORS...AND MORE ISOLATED ACROSS DAGGETT AND BEATTY CORRIDORS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED...FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE
.AZ...NONE.
.CA...NONE.
SALMEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 7, 9:39 AM PST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1039 AM PDT THU SEP 7 2006
AZZ001>003-036-CAZ519-521>527-NVZ014>022-080845-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1039 AM PDT THU SEP 7 2006 /1039 AM MST THU SEP 7 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO PRODUCE
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. THE MAIN THREAT FROM
STORMS THAT DEVELOP WILL BE WIND GUSTS OVER 40 MPH...BRIEF HEAVY
RAIN...SMALL HAIL AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A DRIER AND MORE STABLE AIRMASS WILL LEAD TO A LESS FAVORABLE
ATMOSPHERE FOR THUNDERSTORMS OVER MOST OF THE AREA FRIDAY THROUGH
SUNDAY...HOWEVER STORMS MAY STILL BE POSSIBLE IN MOHAVE COUNTY
WHERE MOISTURE IS FORECAST TO LINGER. MONDAY THROUGH WEDNESDAY
LOOK DRY AT THIS POINT WITH NO THUNDERSTORMS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.
Flash Flood, Inyo
- When
- September 7, 8:15 PM PST to 9:15 PM PST
- Where
- Inyo County, Death Vly
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 36.511, -117.411 (the zone’s center; the record gives no point)
Flash flooding triggered by one half to one inch of rain caused significant damage. The greatest damage occurred along Highway 190 near and south of the intersection of Echo Canyon and Furnace Creek Wash. Three cars were washed away.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 7, 20061 death · $80,000 · 1 event
- Lightning Strike in Colorado, September 7, 20061 death · 1 event
- Flash Flooding in Texas, September 7, 2006$140,000 · 2 events
- Lightning Strike in Florida, September 7, 2006$100,000 · 1 event
- Lightning Strike in Alabama, September 7, 2006$50,000 · 1 event
- High Surf in Hawaii, September 7 to 8, 200613 events
- Hail in North Dakota, September 7, 20061 in hail · 7 events
- Hail and Damaging Wind in Georgia, September 7, 2006$12,000 · 1 in hail · 3 events
- Hail in Minnesota, September 7, 20061.25 in hail · 5 events
- Heavy Rain in Arizona, September 7, 20061 event
- Flash Flood in Arizona, September 7, 2006$5,000 · 1 event
- Damaging Wind in Florida, September 7, 200650 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524996.